Nebraska, 2004

Hail in Nebraska, July 15, 2004

July 15, 2004 · NWS FSD · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jul 15, 8:25 PM CST, 1 hour 27 minutes earlier.

Area forecast discussion, Jul 15, 8:25 PM CST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
925 PM CDT THU JUL 15 2004

.DISCUSSION...

EVENING CONVECTION WEAKENING ALONG SOUTHERN REACHES OF THE BORDER
DUE TO LIMITED SURFACE CONVERGENCE.  COORDINATION WITH SPC ON THE
WATCH AND AGREED THAT MOST THUNDERSTORM ACTIVITY WILL HOLD OFF
UNTIL LOW LEVEL JET BEGINS TO KICK IN.  AT THAT TIME...FEEL STORM
DEVELOPMENT SHOULD BE IN NORTHWEST IOWA.  HOWEVER...DID NOT REMOVE
MENTION OF PRECIP IN REMAINDER OF ZONES DUE REMAINING INSTABILITY
BUT THERE IS PLENTY OF CIN IN PLACE AS WELL.  WITH WEAK COLD FRONT
DROPPING SOUTH...THERE MAY BE ENOUGH LIFT TO OVERCOME CIN BUT DONT
EXPECT MORE THAN SCATTERED STORMS.

&&

.FSD...WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.

&&

HEITKAMP
Hazardous weather outlook, Jul 15, 10:38 AM CST, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1138 AM CDT THU JUL 15 2004

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-161200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1138 AM CDT THU JUL 15 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
REDEVELOPMENT OF SCATTERED THUNDERSTORMS IS EXPECTED AFTER 3
PM... ESPECIALLY AROUND AND WEST OF THE LOWER JAMES VALLEY.  AN
ISOLATED TORNADO WILL BE POSSIBLE WITH THESE STORMS...HOWEVER THE
GREATER THREAT AT THIS TIME APPEARS TO BE LARGE HAIL UP TO 2
INCHES AND WIND GUSTS TO 70 MPH.  THE SCATTERED THUNDERSTORMS
WILL SPREAD ACROSS THE REMAINDER OF THE AREA
OVERNIGHT...CONTINUING THE THREAT OF SEVERE WEATHER INTO
SOUTHWEST MINNESOTA AND NORTHWEST IOWA BY LATER THIS EVENING.

ALTHOUGH THE THREAT FOR SEVERE WEATHER WILL EXIST ACROSS THE
ENTIRE AREA LATE THIS AFTERNOON AND TONIGHT...THE MOST FAVORED
AREA APPEARS AT THIS TIME TO BE SOUTH OF A WESSINGTON SPRINGS
SOUTH DAKOTA...TO STORM LAKE IOWA LINE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 3 PM.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

 HACKER

In the hours before

Local storm report, Jul 15, 7:35 PM CST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
835 PM CDT THU JUL 15 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0834 PM     HAIL             6 SW SCOTLAND           43.09N 97.80W
07/15/2004  1.75 INCH        BON HOMME          SD   PUBLIC

            NICKEL AND GOLF BALL HAIL COVERING GROUND.

&&

HEITKAMP
Local storm report, Jul 15, 7:46 PM CST, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
846 PM CDT THU JUL 15 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0844 PM     HAIL             8 N TYNDALL             43.11N 97.86W
07/15/2004  1.25 INCH        BON HOMME          SD   PUBLIC

            HAIL COVERED GROUND.

&&

HEITKAMP
Special weather statement, Jul 15, 8:10 PM CST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
910 PM CDT THU JUL 15 2004

SDZ050-057>060-063>065-068-069-160230-
AURORA-BON HOMME-BRULE-CHARLES MIX-DAVISON-DOUGLAS-GREGORY-HANSON-
HUTCHINSON-YANKTON-
910 PM CDT THU JUL 15 2004

...TORNADO WATCH NUMBER 640 HAS BEEN ALLOWED TO EXPIRE...

THE TORNADO WATCH THAT WAS IN EFFECT UNTIL 900 PM CDT FOR
PORTIONS OF SOUTHEAST SOUTH DAKOTA HAS BEEN ALLOWED TO
EXPIRE.  SCATTERED THUNDERSTORMS WILL CONTINUE ALONG THE
MISSOURI RIVER CORRIDOR PAST MIDNIGHT.

CHAPMAN
Local storm report, Jul 15, 8:30 PM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
930 PM CDT THU JUL 15 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0831 PM     HAIL             6 N TYNDALL             43.08N 97.86W
07/15/2004  0.88 INCH        BON HOMME          SD   LAW ENFORCEMENT

            HAIL COVERED GROUND.

0833 PM     HAIL             10 N TYNDALL            43.13N 97.86W
07/15/2004  1.75 INCH        BON HOMME          SD   LAW ENFORCEMENT

&&

HEITKAMP
Local storm report, Jul 15, 8:34 PM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
934 PM CDT THU JUL 15 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0521 PM     TORNADO          7 W WAGNER              43.08N 98.30W
07/15/2004                   CHARLES MIX        SD   TRAINED SPOTTER

            TORNADO APPROXIMATELY QUARTER MILE WIDE.

0533 PM     TORNADO          2 NE MARTY              42.99N 98.43W
07/15/2004                   CHARLES MIX        SD   TRAINED SPOTTER

            TORNADO SHOWING SIGNS OF WEAKENING.

0546 PM     TORNADO          3 SE MARTY              42.99N 98.43W
07/15/2004                   CHARLES MIX        SD   TRAINED SPOTTER

            TORNADO ROPED OUT AND LIFTED.

&&

HEITKAMP
Local storm report, Jul 15, 8:37 PM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
937 PM CDT THU JUL 15 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0518 PM     TORNADO          10 E PICKSTOWN          43.07N 98.33W
07/15/2004                   CHARLES MIX        SD   TRAINED SPOTTER

0521 PM     TORNADO          7 W WAGNER              43.08N 98.30W
07/15/2004                   CHARLES MIX        SD   TRAINED SPOTTER

            TORNADO APPROXIMATELY QUARTER MILE WIDE.

0533 PM     TORNADO          2 NE MARTY              42.99N 98.43W
07/15/2004                   CHARLES MIX        SD   TRAINED SPOTTER

            TORNADO SHOWING SIGNS OF WEAKENING.

0546 PM     TORNADO          3 SE MARTY              42.99N 98.43W
07/15/2004                   CHARLES MIX        SD   TRAINED SPOTTER

            TORNADO ROPED OUT AND LIFTED.

0745 PM     HAIL             8 E WAGNER              43.08N 98.14W
07/15/2004  0.75 INCH        CHARLES MIX        SD   PUBLIC

0807 PM     HAIL             6 NE AVON               43.07N 97.98W
07/15/2004  0.88 INCH        BON HOMME          SD   TRAINED SPOTTER

0816 PM     HAIL             10 NE AVON              43.11N 97.92W
07/15/2004  1.00 INCH        BON HOMME          SD   PUBLIC

            QUITE A BIT OF HAIL FALLING.

0825 PM     HAIL             9 W SCOTLAND            43.15N 97.90W
07/15/2004  0.88 INCH        BON HOMME          SD   PUBLIC

            DIME AND NICKEL SIZE HAIL COVERING GROUND.

0831 PM     HAIL             6 N TYNDALL             43.08N 97.86W
07/15/2004  0.88 INCH        BON HOMME          SD   LAW ENFORCEMENT

            HAIL COVERED GROUND.

0833 PM     HAIL             10 N TYNDALL            43.13N 97.86W
07/15/2004  1.75 INCH        BON HOMME          SD   LAW ENFORCEMENT

0834 PM     HAIL             6 SW SCOTLAND           43.09N 97.80W
07/15/2004  1.75 INCH        BON HOMME          SD   PUBLIC

            NICKEL AND GOLF BALL HAIL COVERING GROUND.

0844 PM     HAIL             8 N TYNDALL             43.11N 97.86W
07/15/2004  1.25 INCH        BON HOMME          SD   PUBLIC

            HAIL COVERED GROUND.

&&

HEITKAMP

The radar

The Omaha radar (KOAX), 128 km away, was scanning. The volume nearest the first event began at 03:50 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Dixon

When
July 15, 9:52 PM CST
Where
Dixon County, Allen
Measured
0.75 in hail
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
42.417, -96.833

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5416390.